MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MOUNTAINEER OCT SPINAL SYSTEM INNER SCREW 3.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MOUNTAINEER OCT SPINAL SYSTEM INNER SCREW 3.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188342200
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint device was not received for investigation.A photo investigation was performed based on the image a definitive assignable root cause could not be determined based on the provided information.No valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: no valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a procedure for adjacent level fixation and extension of the construct, the set screw was found to be outside the screw head.The initial c5-c6 posterior cervical fixation procedure that was performed in (b)(6) 2020.No surgical delay reported.The procedure was successfully completed.This report is for one (1) mountaineer oct spinal system inner screw 3.5.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A1 awb:7754 2474 7356.B3: unknown date in 2021.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the complaint device mntr inner screw (product code: 188342200, lot no: unk)was returned to cq west chester for investigation.All of the returned screws appeared stripped.This could have happened during implantation and explantation.In the provided x-ray, one inner screw can be seen out of the screw head.Functional test: a functional test could not be performed as no mating device was returned but the screw appear stripped which could have resulted in the migration of the device.Can the complaint be replicated with the returned device(s)? the complaint cannot be replicated during inspection.Dimensional inspection: complaint relevant dimension could not be measured due to post manufacturing damage.Document/specification review: the manufacturing date was not available, hence current revision of drawing was reviewed.Complaint confirmed: yes, the complaint condition can be confirmed during physical device investigation.Conclusion: the returned screws were stripped and the complaint condition of migration could be confirmed based on the provided x-ray.A definitive assignable root cause of this could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot no valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.No lot number information was available to perform dhr review.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.

Brand Name
MOUNTAINEER OCT SPINAL SYSTEM INNER SCREW 3.5
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key12968758
Report Number1526439-2021-02535
Device Sequence Number19916364
Product Code NKG
UDI-Device Identifier10705034158693
UDI-Public(01)10705034158693
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K190895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188342200
Device Catalogue Number188342200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/13/2021
01/10/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/07/2022
02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MNTR INNER SCREW; UNK - RODS: MOUNTAINEER; UNK - SCREWS: MOUNTAINEER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale